Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 47, NWS Miami, FL

May 14, 2006Broward County, Florida

NWS Miami, FL issued this red flag warning at May 14, 2006, 5:06 AM EDT for Broward County, Florida. It took effect at May 14, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2006, 5:06 AM EDT (09:06 UTC)
In effect from
May 14, 2006, 1:00 PM EDT
Expired
May 14, 2006, 8:00 PM EDT
In force
7 hr
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
789 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 140906
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
506 AM EDT SUN MAY 14 2006

FLZ063-066-067-070-071-150000-
/O.UPG.KMFL.FW.A.0031.060514T1700Z-060514T2300Z/
/O.NEW.KMFL.FW.W.0047.060514T1700Z-060515T0000Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
506 AM EDT SUN MAY 14 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING FOR GLADES...HENDRY...EASTERN COLLIER...WESTERN 
PALM BEACH...AND WESTERN BROWARD COUNTIES FOR RELATIVE HUMIDITIES 
FALLING BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

TEMPERATURES WILL WARM INTO THE LOWER 90S ACROSS THE AREA...ALONG
WITH DEWPOINTS FALLING INTO THE LOWER TO MID 50S THIS AFTERNOON.
THIS WILL RESULT IN RHS BELOW 35 PERCENT FOR 4 OR MORE
CONSECUTIVE HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND THE RECENT VERY DRY CONDITIONS WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 14, 4:34 AM EDT, 32 minutes earlier.

Area forecast discussion, May 14, 4:34 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
434 AM EDT SUN MAY 14 2006

...MUCH NEEDED RAINFALL IS ON THE HORIZON...

.DISCUSSION...HIGH PRESSURE RIDGE WILL CONTROL SOUTH FLORIDA
WEATHER TODAY. SATELLITE IMAGERY SHOWS CLEAR SKIES OVER THE ENTIRE
AREA...AND WITH SUBSIDENCE AND LOW ATMOSPHERIC MOISTURE IN
PLACE (PWAT SHY OF AN INCH ACCORDING TO GPS MET DATA)...EXPECT FULL
SUNSHINE ALL DAY. TEMPERATURES WILL WARM INTO THE LOWER 90S
INTERIOR...BUT SEA BREEZES ALONG BOTH COASTS WILL HOLD TEMPS IN
THE 80S THERE. TONIGHT INTO EARLY MONDAY WILL BE TRANQUIL AS
WELL...BEFORE THINGS CHANGE SIGNIFICANTLY THEREAFTER.

ON MONDAY...A SHORTWAVE TROUGH ROTATING AROUND THE BASE OF THE
BROAD CUTOFF LOW OVER THE GREAT LAKES WILL ACT TO PUSH A WEAKENING
COLD FRONT INTO NORTHERN AND CENTRAL FL. MOISTURE WILL SURGE INTO
SOUTH FLORIDA ON DEEP SOUTHWESTERLY FLOW...WITH PRECIPITABLE
WATER INCREASING DRAMATICALLY FROM AROUND ONE INCH MONDAY MORNING
TO NEAR 2 INCHES BY MON NIGHT. THIS MOISTURE ADVECTION COUPLED
WITH THE APPROACH OF THE BOUNDARY COULD ALLOW FOR SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE AREA BY MONDAY
AFTERNOON...ESPECIALLY ACROSS THE LAKE OKEECHOBEE REGION.
THUS...INCREASED POPS FOR MONDAY AFTERNOON.

GFS SHOWS LOW PRESSURE DEVELOPING ALONG THE BOUNDARY ACROSS CENTRAL
FL MONDAY NIGHT...MOVING INTO THE ATLANTIC. FORECAST SOUNDINGS
SHOW RATHER HIGH SHEAR VALUES IN A MOIST/UNSTABLE AIRMASS OVER THE
AREA MON NIGHT...SO SCATTERED THUNDERSTORMS LOOK TO BE A GOOD
BET...WITH ISOLATED SEVERE STORMS NOT OUT OF THE QUESTION SHOULD
THIS SCENARIO PLAY OUT. THE BOUNDARY MOVES INTO SOUTH FLORIDA
TUESDAY...STALLING ACROSS THE AREA THROUGH TUESDAY NIGHT AS FLOW
BECOMES UNIDIRECTIONAL. MOISTURE WILL CONTINUE DEEP WITH A
SIGNIFICANT TROUGH IN THE GULF OF MEXICO...SUPPORTING NUMEROUS
SHOWERS AND THUNDERSTORMS LOCALLY ON TUESDAY. THIS BOUNDARY
SHOULD FINALLY CLEAR THE AREA SOMETIME WEDNESDAY...THOUGH TIMING
IS UNCERTAIN.

DRY CONDITIONS WILL PREVAIL BEHIND THE FRONT THU-FRI...WITH
DEEPER MOISTURE POSSIBLY RETURNING AGAIN BY NEXT WEEKEND.

&&

.MARINE...WINDS ARE FORECAST TO REMAIN GENERALLY UNDER 15 KNOTS
THROUGH THE FORECAST PERIOD MAINTANING LOW SEAS. THUNDERSTORMS WILL
BE OF CONCERN TO MARINERS LATE MONDAY THROUGH WEDNESDAY.

&&

.FIRE WEATHER...WILL ISSUE A RED FLAG WARNING FOR
GLADES...HENDRY...EASTERN COLLIER...WESTERN PALM BEACH...AND
WESTERN BROWARD COUNTIES FOR LONG DURATION OF RHS BELOW 35
PERCENT. COASTAL ZONES WILL NEED TO BE MONITORED FOR RH TRENDS
THIS AFTERNOON...THOUGH CURRENT THINKING IS THAT THE SEA BREEZE
WILL MODERATE MOISTURE SUFFICIENTLY ACROSS THESE AREAS. NO
CONCERNS THEN FOR THE NEXT SEVERAL DAYS. IN FACT...BENEFICIAL
RAINFALL COULD HELP ALLEVIATE THE VERY DRY CONDITIONS SEEN ACROSS
THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  87  71  88  70 /   0  10  40  50
FORT LAUDERDALE  87  73  89  72 /   0  10  30  40
MIAMI            89  75  91  73 /   0  10  30  40
NAPLES           86  72  86  72 /   0  10  40  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DG
Hazardous weather outlook, May 14, 5:02 AM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
502 AM EDT SUN MAY 14 2006

FLZ063-066>075-150900-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
458 AM EDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE COMBINATION OF A LARGE UPPER LEVEL TROUGH AND A COLD FRONT
WILL RESULT IN A GOOD CHANCE FOR THUNDERSTORMS ACROSS SOUTH
FLORIDA MONDAY THROUGH WEDNESDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.